Alert archive / Nebraska / Flash Flood Warnings in 2015
Flash Flood Warning 5, NWS Hastings, NE
NWS Hastings, NE issued this flash flood warning at Aug 16, 2015, 4:05 PM CDT for Furnas County, Gosper County, Phelps County, Nebraska. It was in force for 6 hr. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 16, 2015, 4:05 PM CDT (21:05 UTC)
- Expired
- Aug 16, 2015, 10:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Flood severity
- None
Counties Furnas County, NE, Gosper County, NE, Phelps County, NE
The radar
The Grand Island radar (KUEX), 107 km from the middle of the area, began a volume at 21:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 16, 4:10 PM CDT | HEAVY RAIN 3.25 | 2 Sw Edison, NE | 3.25 INCHES SINCE AROUND 330PM. A LOT OF WATER RUNNING THROUGH THE YARD. |
| Aug 16, 4:25 PM CDT | HEAVY RAIN 4.25 | 2 Sw Edison, NE | 4.25 INCHES OF RAIN IN ABOUT 1 HOUR. WASHED A DIP IN DRIVEWAY 2 FEET DEEP. |
| Aug 16, 5:00 PM CDT | HEAVY RAIN 5 | 2 Sw Edison, NE | TRAINED SPOTTER REPORTED OVER 5 INCHES OF RAINFALL SO FAR. |
| Aug 16, 5:05 PM CDT | HEAVY RAIN 2.78 | Edison, NE | RAINFALL TOTAL SO FAR. REPORTED WATER IN BASEMENT. |
| Aug 16, 9:43 PM CDT | FLOOD | Edison, NE | TRAINED SPOTTER REPORTS WATER OVER MULTIPLE ROADS IN AND AROUND THE EDISON AREA. CO-OP OFFICE IS FLOODED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 9.1 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 235 J/kg
- Mixed-layer CIN
- -420 J/kg
- Mixed-layer LCL
- 1611 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 127 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
675
WGUS53 KGID 162105
FFWGID
NEC065-073-137-170300-
/O.NEW.KGID.FF.W.0005.150816T2105Z-150817T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
405 PM CDT SUN AUG 16 2015
THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN GOSPER COUNTY IN SOUTH CENTRAL NEBRASKA...
SOUTHWESTERN PHELPS COUNTY IN SOUTH CENTRAL NEBRASKA...
NORTHEASTERN FURNAS COUNTY IN SOUTH CENTRAL NEBRASKA...
* UNTIL 1000 PM CDT
* AT 402 PM CDT...TRAINED WEATHER SPOTTERS REPORTED THAT 2.60 INCHES
OF RAIN HAD FALLEN 2 MILES SOUTHWEST OF EDISON IN THE LAST
HOUR. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT MAY EXPERIENCE FLOODING INCLUDE
BERTRAND...EDISON...SURROUNDING RURAL AREAS AND LOCATIONS NEAR
DRY CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 4053 9984 4054 9954 4035 9956 4035 9963
4029 9963 4021 9972 4020 9990
$$
ADP1 follow-up statement
519
WGUS73 KGID 162209
FFSGID
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
509 PM CDT SUN AUG 16 2015
NEC065-073-137-170300-
/O.CON.KGID.FF.W.0005.000000T0000Z-150817T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GOSPER NE-PHELPS NE-FURNAS NE-
509 PM CDT SUN AUG 16 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
SOUTHEASTERN GOSPER...SOUTHWESTERN PHELPS AND NORTHEASTERN FURNAS
COUNTIES...
AS OF 506 PM CDT...A TRAINED WEATHER SPOTTER REPORTED THAT AT LEAST
5 INCHES OF RAIN HAD FALLEN 2 MILES SOUTHWEST OF EDISON. THIS RAIN
HAD WASHED AWAY A PORTION OF THEIR DRIVEWAY. ANOTHER SPOTTER IN
EDISON REPORTED THAT 2.78 INCHES OF RAIN HAD FALLEN...AND WATER WAS
IN THE BASEMENT OF THEIR HOME.
A FLASH FLOOD WARNING IS ALSO IN EFFECT FOR CENTRAL FURNAS COUNTY
UNTIL 10 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 4053 9984 4054 9954 4035 9956 4035 9963
4029 9963 4021 9972 4020 9990
$$
ADPWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this flash flood warning went out at Aug 16, 3:31 PM CDT, 34 minutes earlier.
Area forecast discussion, Aug 16, 3:31 PM CDT, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
331 PM CDT SUN AUG 16 2015
.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 330 PM CDT SUN AUG 16 2015
ZONAL UPPER LEVEL FLOW IN PLACE ACROSS THE AREA TO END THE
WEEKEND...WITH UPPER AIR OBS AND SATELLITE IMAGERY SHOWING HIGH
PRESSURE IN PLACE OVER THE DESERT SW...WITH IS E/NE EXTENDING
RIDGE AXIS RUNNING THROUGH THE CENTRAL PLAINS AND TOWARD THE
GREAT LAKES REGION. BROAD TROUGHING RESPONSIBLE FOR BREAKING DOWN
THAT RIDGE AXIS CURRENTLY SITS OVER THE PAC NW/NRN ROCKIES. AT THE
SFC...THE MAIN FRONTAL BOUNDARY LIES FROM W/CENTRAL KS THROUGH THE
NWRN CORNER OF THE CWA AND INTO NERN NEB...AND HASNT MOVED MUCH
THROUGH THE DAY. WEAK FORCING ALOFT AND DAYTIME HEATING NEAR THAT
FRONT HAS ALLOWED FOR THE DEVELOPMENT OF SOME
SHOWERS/THUNDERSTORMS...WHICH ARE EXPECTED TO GRADUALLY DRIFT EAST
WITH TIME. WHILE SOME UNCERTAINTY EXISTS WITH THE OVERALL COVERAGE
OF ACTIVITY...WILL KEEP THE FLASH FLOOD WATCH AS IS FOR NOW.
CONDITIONS THROUGH THE SHORT TERM PERIOD TONIGHT/TOMORROW WILL
CONTINUE TO BE GREATLY INFLUENCED BY THE UPPER LEVEL TROUGHING IN
PLACE TO THE NW...AND THUNDERSTORM CHANCES REMAIN IN THE FORECAST
THROUGH THE ENTIRE PERIOD. MODELS SUGGEST THAT THE ACTIVITY
ONGOING WILL DIMINISH SOME /BUT NOT EXPECTED TO COMPLETELY GO
AWAY/...WITH ADDITIONAL ACTIVITY OVERNIGHT AND CONTINUING ON INTO
TOMORROW AS LARGER SCALE LIFT INCREASES WITH A STRONGER UPPER
LEVEL WAVE APPROACHING FROM THE W/NW. KEPT POPS FAIRLY BROAD
ACROSS THE CWA...THOUGH IT ISNT GOING TO BE RAINING NONSTOP OVER
THE NEXT 24 HOURS. THE HIGHER POPS /ESP THIS EVENING/ REMAIN
ACROSS THE W/NW PORTIONS OF THE CWA...WITH A GRADUAL PUSH TO THE
S/SE WITH TIME. BY SUNRISE TOMORROW...MODELS ARE SHOWING THE MAIN
FRONTAL BOUNDARY /WHICH WILL HELP KEEP A FOCUSING MECHANISM IN
PLACE THROUGH THE PERIOD/ DRAPED ROUGHLY THROUGH THE CENTER OF THE
CWA FROM SW/NE.
WITH INCREASED LIFT AND PARAMETERS IN PLACE...STRONG/SEVERE
THUNDERSTORMS REMAIN A CONCERN BOTH THIS EVENING INTO TONIGHT AND
AGAIN MAINLY TOMORROW AFTERNOON...FOR PRIMARILY WRN PORTIONS OF THE
CWA. SPC DAYS 1 AND 2 MARG/SLIGHT RISKS REMAIN OVER THE CWA.
.LONG TERM...(MONDAY NIGHT THROUGH SUNDAY)
ISSUED AT 330 PM CDT SUN AUG 16 2015
AN UPPER LEVEL WAVE WILL MOVE INTO THE AREA MONDAY NIGHT INTO
TUESDAY NIGHT. THERE ARE A FEW DIFFERENCES YET IN THE MODELS DURING
THIS TIME. THE GFS IS THE STRONGEST OF THE SYSTEMS WITH A CLOSED
LOW AND A STRONGER SURFACE LOW. THE NAM IS THE WEAKEST WITH AN
OPEN WAVE AND SURFACE LOW. THE ECMWF IS MORE IN THE MIDDLE. EVEN
WITH THE DIFFERENCES THERE IS A GOOD CHANCE THERE WILL BE SOME
SHOWERS AND THUNDERSTORMS AROUND. SBCAPE IS OVER 2000 J/KG EARLY
MONDAY EVENING BUT DROPS OFF DURING THE EVENING. THE SAME IS TRUE
FOR TUESDAY AFTERNOON AND EVENING...THE BEST CAPE DURING THE
AFTERNOON AND EARLY EVENING HOURS. THE SURFACE COLD FRONT IS TO
THE WEST OF THE AREA FOR MONDAY NIGHT THEN MOVES THROUGH THE AREA
ON TUESDAY...BEFORE EXITING THE AREA TUESDAY EVENING. BY LATE
TUESDAY NIGHT THE PRECIPITATION SHOULD BE MOVING OUT OF THE AREA
AS THE UPPER LOW MOVES TO THE NORTHEAST AND THE SURFACE COLD FRONT
IS TO THE EAST/SOUTHEAST OF THE AREA.
WEDNESDAY SHOULD BE DRY AND COOL. THERE WILL BE SOME LINGERING
CLOUDS DURING THE MORNING WHICH SHOULD MOVE OUT DURING THE
AFTERNOON. MUCH COOLER AIR IS IN PLACE AND HIGH TEMPERATURES ONLY
IN THE 70S ARE EXPECTED. THE DRY WEATHER CONTINUES INTO THURSDAY
AND THURSDAY NIGHT...BUT THE TEMPERATURES START TO WARM BACK UP
AGAIN.
THE NEXT UPPER LEVEL WAVE TO MOVE INTO THE AREA WILL BR FRIDAY AND
THERE IS A LITTLE CHANCE FOR SOME THUNDERSTORMS MAINLY IN KANSAS
BUT THE MAIN WAVE WILL BE FRIDAY NIGHT WITH A SURFACE LOW AND
COLD FRONT ACROSS THE WESTERN PART OFF NEBRASKA AND KANSAS. THE
ECMWF IS STRONGER WITH THE WAVE AND HAS A BETTER CHANCE FOR
PRECIPITATION ACROSS THE AREA ESPECIALLY FOR SATURDAY.
PRECIPITATION CONTINUES INTO SATURDAY NIGHT UNTIL THE UPPER LOW
AND SURFACE COLD FRONT ARE WELL PAST THE AREA. SUNDAY SHOULD BE
DRY AND COOLER AGAIN...BUT NOT AS COOL AS WEDNESDAY.
&&
.AVIATION...(FOR THE 18Z KGRI/KEAR TAFS THROUGH 18Z MONDAY AFTERNOON)
ISSUED AT 1228 PM CDT SUN AUG 16 2015
CERTAINLY NOT A CLEAR CUT FORECAST FOR THIS TAF PERIOD...WITH THE
PRIMARY CONCERN LYING WITH THUNDERSTORM CHANCES. EVEN THROUGH THE
NEXT 24 HOURS...MODELS VARY WITH TIMING AND OVERALL COVERAGE OF
ACTIVITY THAT IS EXPECTED TO DEVELOP/INCREASE THROUGH THE REST OF
THE DAY. FOR THAT REASON...KEPT ANY TS MENTION AS VC UNTIL CAN GET
A BETTER PICTURE OF HOW THINGS ARE GOING TO PLAY OUT. ITS ALSO
DIFFICULT TO COMPLETELY RULE OUT A PERIOD WHERE ACTIVITY WONT BE
PRESENT. A STALLED FRONTAL BOUNDARY HAS WINDS AT KEAR ON THE
LIGHT/VARIABLE SIDE...WHILE SRLY WINDS ARE STILL IN PLACE AT KGRI.
KEPT THAT TREND IN PLACE INTO THE AFTERNOON HOURS...BUT AT SOME
POINT /POSSIBLY INTO THIS EVENING/...GUIDANCE SUGGEST MORE N/NERLY
WINDS WILL BUILD IN FOR A PERIOD BEFORE BECOMING MORE
LIGHT/VARIABLE LATER TONIGHT.
&&
.GID WATCHES/WARNINGS/ADVISORIES...
NE...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR NEZ039-040-046-060-
061-072>074-082.
KS...NONE.
&&
SHORT TERM...ADP
LONG TERM...JCB
AVIATION...ADPHazardous weather outlook, Aug 16, 9:48 AM CDT, 6 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 948 AM CDT SUN AUG 16 2015 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 171200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 948 AM CDT SUN AUG 16 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT. THROUGH TONIGHT...THUNDERSTORMS REMAIN IN THE FORECAST...WITH THE BEST CHANCES COMING LATE IN THE AFTERNOON THROUGH THE OVERNIGHT HOURS. THERE WILL BE THE POTENTIAL FOR SEVERE THUNDERSTORMS...MAINLY DURING THE LATE AFTERNOON AND EVENING HOURS...ALONG AND NORTHWEST OF A LINE FROM GENEVA NEBRASKA TO PLAINVILLE KANSAS. HAIL NEAR THE SIZE OF QUARTERS...WIND GUSTS NEAR 60 MPH AND HEAVY RAINFALL WILL BE THE PRIMARY HAZARDS. THE BEST POTENTIAL FOR HEAVY RAIN WILL BE GENERALLY WEST OF A LINE FROM GREELEY...TO LOUP CITY...AXTELL AND BEAVER CITY NEBRASKA...WHERE THERE IS A FLASH FLOOD WATCH IN EFFECT THIS AFTERNOON AND TONIGHT. PLEASE SEE THE FLASH FLOOD WATCH PRODUCT FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. CHANCES FOR THUNDERSTORMS CONTINUE ACROSS THE ENTIRE OUTLOOK AREA DURING THE MONDAY DAYTIME THROUGH TUESDAY NIGHT TIME FRAME...WITH ADDITIONAL...LESS-CONFIDENT CHANCES RETURNING TO PARTS OF THE AREA FRIDAY NIGHT INTO SATURDAY. THERE IS A MARGINAL TO SLIGHT RISK THAT SOME STORMS COULD BECOME SEVERE IN VARIOUS PARTS OF THE LOCAL AREA...PRIMARILY BETWEEN MONDAY AFTERNOON AND TUESDAY AFTERNOON...WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY THREATS. IN ADDITION...PARTS OF THE LOCAL AREA COULD RECEIVE HEAVY RAINFALL OF AT LEAST 2 TO 3 INCHES DURING THE NEXT FEW DAYS...WHICH COULD RESULT IN MAINLY MINOR...SHORT-TERM FLOODING ISSUES. FOR THE MOST PART...THE HEAVIEST RAIN AMOUNTS ARE EXPECTED TO TARGET NEBRASKA COUNTIES...WITH LESSER POTENTIAL FOR HEAVY RAIN FARTHER SOUTH INTO NORTH CENTRAL KANSAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND THIS EVENING NORTHWEST OF A LINE FROM GENEVA NEBRASKA TO PLAINVILLE KANSAS. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
In the hours before
Local storm report, Aug 16, 3:46 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
346 PM CDT SUN AUG 16 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0342 PM TSTM WND GST 2 N EDISON 40.31N 99.78W
08/16/2015 E65 MPH FURNAS NE LAW ENFORCEMENT
WIND GUSTS ESTIMATED TO BE 60 TO 65 MPH.
&&
APDLocal storm report, Aug 16, 3:47 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
347 PM CDT SUN AUG 16 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0344 PM TSTM WND GST EDISON 40.28N 99.78W
08/16/2015 E65 MPH FURNAS NE TRAINED SPOTTER
WIND GUSTS ESTIMATED BETWEEN 60 AND 65 MPH. ACCOMPANIED
BY QUARTER SIZE HAIL.
&&
APDLocal storm report, Aug 16, 3:59 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
359 PM CDT SUN AUG 16 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0357 PM HEAVY RAIN 2 SW EDISON 40.26N 99.80W
08/16/2015 M2.00 INCH FURNAS NE TRAINED SPOTTER
2 INCHES OF RAIN SINCE IT STARTED.
&&
JCBThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 4:27 AM CDT | Flash Flood Watch | GID | Dawson, Greeley, Sherman, Valley | 5 hr |
| Aug 16, 6:25 AM CDT | Special Weather Statement | GID | Buffalo | 35 min |
| Aug 16, 6:36 AM CDT | Areal Flood Advisory | GID | Buffalo | 4 hr |
| Aug 16, 7:06 AM CDT | Special Weather Statement | GID | Phelps | 24 min |
| Aug 16, 9:19 AM CDT | Flash Flood Watch | GID | Buffalo, Dawson, Furnas, Gosper, Greeley, Kearney and 3 more | 13 hr |
| Aug 16, 9:44 AM CDT | Areal Flood Advisory | GID | Gosper | 4 hr |
| Aug 16, 3:25 PM CDT | Severe Thunderstorm Warning | GID | Furnas, Gosper, Harlan, Phelps | 35 min |
| Aug 16, 4:00 PM CDT | Severe Thunderstorm Warning | GID | Furnas, Gosper, Harlan | 34 min |
| Aug 16, 4:45 PM CDT | Special Weather Statement | GID | Furnas | 30 min |
| Aug 16, 4:59 PM CDT | Special Weather Statement | GID | Sherman | 31 min |
| Aug 16, 5:03 PM CDT | Flash Flood Warning | GID | Furnas | 5 hr |
| Aug 16, 5:24 PM CDT | Areal Flood Advisory | GID | Phelps | 5 hr |
Nearby
Flash Flood Warnings in Nebraska, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.